Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 191, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 21, 2006, 7:41 PM EDT for Johnson County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2006, 7:41 PM EDT (23:41 UTC)
- Expired
- Jul 21, 2006, 8:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Johnson County, KY
The radar
The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 5:42 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:03 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 21, 6:03 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 603 PM EDT FRI JUL 21 2006 .DISCUSSION... ISSUED A QUICK UPDATE TO THE ZONES TO ADD THE WATCH. ALSO BEEFED UP THE POPS AND ADDED SOME HIGH WIND WORDING TO THE WEATHER GRIDS. UPDATE TO THE WEB GRAPHICS AND NDFD GRIDS WILL BE ISSUED SHORTLY. && .PREV DISCUSSION... 418 PM EDT FRI JUL 21 2006 SHORT TERM....TONIGHT THROUGH SUNDAY NIGHT...THE MAIN DIFFERENCE IN THE MODELS CONCERNS THE TIMING AND TRACK OF OF A SURFACE LOW WHICH IS FORECAST TO MOVE ALONG THE FRONTAL BOUNDARY WHICH WILL BE MOVING THROUGH THE FORECAST AREA ON SATURDAY. THE GFS IS FASTER AND NW OF THE 12Z NAM AND 00Z ECMWF SOLUTION. I AGREE WITH HPC WHICH STATED THE MODEL CONSENSUS AND TRENDS FAVOR THE FASTER SOLUTIONS AND A TRACK SLIGHTLY EAST OF THE GFS...SIMILAR TO THE UKMET AND CANADIAN MODELS. THE AREA WAS COVERED BY CLOUDS THAT WERE LEFT OVER FROM THE MCS THAT STALLED JUST AS IT WAS ENTERING THE FORECAST AREA. THE FINALLY BURNING OFF THIS AFTERNOON AND AS THEY DID...THE THUNDERSTORMS WERE THEN ABLE TO GET STARTED. AT 4 PM...A LINE OF THUNDERSTORMS EXTENDED FROM ROCKCASTLE TO WAYNE COUNTY AND SOME OTHER THUNDERSTORMS WERE STARTING TO FORM OVER CLAY AND LAUREL COUNTIES. THE PROBABILITY OF ANY SEVERE THUNDERSTORMS FORMING TODAY IS LESS THAN YESTERDAY BECAUSE WE LOST THE DRY AIR ALOFT AND THERE IS VERY LITTLE SHEAR. IN ADDITION...THE FREEZING LEVEL IS UP AT 15.5K FEET...SO IT WILL BE REALLY HARD TO PRODUCE LARGE HAIL. THERE IS AN MCS THAT IS ENTERING INTO WESTERN KENTUCKY. THIS MCS WILL MOST LIKELY BE FALLING APART AS IT MOVES INTO EASTERN KENTUCKY DURING THE EARLY HOURS ON SATURDAY. THE FRONT MOVING THROUGH THE AREA ON SATURDAY AND THEN A WAVE WILL FORM ALONG THE FRONT AND EXTEND THE PRECIPITATION INTO SATURDAY NIGHT. THE BIGGEST THREAT POSED BY THIS SYSTEM IS THE POSSIBILITY OF SOME FLASH FLOODING ASSOCIATED WITH THE HEAVIEST THUNDERSTORMS. RIGHT NOW THE 3 HR FLASH FLOOD GUIDANCE IS BETWEEN 2.5 TO 3 INCHES...SO IT WILL BE PRETTY RARE EVENT TO BE ABLE TO GET THAT MUCH RAIN TO FALL THAT QUICKLY. AS SUCH...MY CONFIDENCE LEVEL WAS TOO LOW TO ISSUE ANY FLASH FLOOD WATCHES. AFTER SUNDAY...THINGS WILL CLEAR UP AND COOL OFF AND STAY DRY FOR A WHILE. MADE VERY LITTLE CHANGES TO THE TEMPERATURE FORECASTS. THE MOS LOOKS PRETTY GOOD. WENT A COUPLE OF DEGREES ABOVE MOS FOR THE HIGHS ON SATURDAY. LONG TERM...MONDAY THROUGH FRIDAY...GFS AND DGEX ARE SIMILAR ON THE MAIN PATTERN THROUGH THE EXTENDED PERIOD. ECMWF IS ALSO SIMILAR...BUT A LITTLE MORE PROGRESSIVE WITH A COLD FRONT MOVING THROUGH LATE THURSDAY INTO FRIDAY. GFS AND DGEX HOLD THE FRONT TO THE NORTH A LITTLE LONGER...KEEPING IT NORTH OF THE AREA THROUGH FRIDAY. HPC MANUAL SURFACE PROGS SHOW THIS FRONT A LITTLE FURTHER SOUTH OF THE 06Z GFS...BUT NOT AS PROGRESSIVE AS THE ECMWF. WITH THE UPPER AIR PATTERN AND THE ORIENTATION OF THE SURFACE FRONT...WILL SIDE MORE WITH THE GFS/DGEX/HPC SOLUTIONS. A SURFACE WAVE MOVING UP THE EAST COAST TUESDAY SHOULD STAY FAR ENOUGH EAST OF OUR CWA TO KEEP THINGS DRY. I BELIEVE THE GFS IS TOO DEEP WITH AN H5 TROF IN THE CENTRAL US...WHICH CAUSES MORE OF A SOUTHERLY COMPONENT TO THE STEERING WINDS. THIS DRIVES THE SURFACE WAVES FURTHER WEST THAN THE OTHER GUIDANCE. KEPT THE FORECAST DRY THROUGH WEDNESDAY. BROUGHT POPS BACK IN FOR THURSDAY AND FRIDAY AHEAD OF THE COLD FRONT TO OUR NORTH. INSTABILITY AND MOISTURE WILL BE INCREASING BY THEN...SO DIURNAL CONVECTION IS POSSIBLE...ALONG WITH DYNAMICALLY FORCED CONVECTION WITH THE COLD FRONT NEAR BY. MY MAX AND MIN TEMP FORECAST CAME OUT WITHIN A COUPLE OF DEGREES OF 00Z GFS MOS. 1035 AM EDT FRI JUL 21 2006 UPDATED THE FORECAST TO GET RID OF THE MORNING WORDING. THE MCS STALLED OUT AS IT WAS ENTERING THE FORECAST AREA. THE CLOUD DEBRIS FROM THE MCS IS COVERING MOST OF THE FORECAST AREA. THE AFTERNOON HEATING WILL ERODE AWAY THE CLOUD COVER SOME THIS AFTERNOON. AS IT DOES...IT WILL PROVIDE OPPORTUNITY FOR MORE CONVECTION TO FORM. THE AIR MASS TODAY IS NOT AS UNSTABLE AS YESTERDAY AND THE WRF FORECAST SOUNDING IS SHOWING THAT THE MID LEVEL DRY AIR WILL BE GOING AWAY THIS AFTERNOON...SO THE CHANCES FOR SEVERE THUNDERSTORMS IS MUCH LESS THAN YESTERDAY...BUT THERE IS STILL A VERY SLIGHT CHANCE THAT ONE OR TWO THUNDERSTORMS MAY GET UP TO THE SEVERE LEVEL. THE REST OF THE FORECAST IS ON TRACK AND NO FURTHER UPDATES ARE ANTICIPATED. 515 AM EDT FRI JUL 21 2006 MCS TO OUR NW IS HEADING TOWARD THE REGION EARLY THIS MORNING. AT THE SFC...A COLD FRONT EXTENDS SW FROM AN AREA OF LOW PRESSURE OVER EASTERN QUEBEC DOWN THE ST LAWRENCE VALUE AND ALONG THE EASTERN SHORES OF LK ERIE TO JUST N OF KMIE TO JUST S OF KSTL. A WARM AND HUMID AIRMASS CONTINUES TO REMAIN IN PLACE OVER THE REGION. AT UPPER LEVELS...THE PATTERN IS BECOMING MORE AMPLIFIED...WITH UPPER LEVEL RIDGE HAS RETROGRADED WEST AND IS CENTERED NEAR THE GREAT BASIN AREA...EXTENDING EAST ACROSS THE GULF COAST STATES...WHILE A BROAD TROUGH WAS OVER THE EASTERN CONUS. ONE SW/V WAS PUSHING EAST THROUGH THE OHIO VALLEY...WITH ANOTHER FURTHER WEST FROM THE UPPER MS VALLEY DOWN INTO THE CENTRAL PLAINS. THROUGH SUNDAY...THE MS VALLEY/PLAINS SW/V WILL MOVE SE AND SHARPEN THE EASTERN CONUS TROUGH. THIS WILL LEAD TO A COOLER AIRMASS THROUGH THE WEEKEND...ENDING THE HEAT WAVE. THE COLD FRONT NOW NW OF THE CWA...SHOULD CROSS THE OH VALLEY THIS AFTERNOON AND REACH NEAR A SME TO JKL TO EKN LINE BY 0Z TONIGHT. THIS FRONT SHOULD STALL OVER THE SOUTHERN CWA UNTIL A SFC WAVES CROSSES THE CWA BY SAT AFTERNOON. A SECONDARY WAVE SHOULD PASS NE ALONG THE BOUNDARY ON SAT EVENING. HIGH PRESSURE WILL BUILD IN FOR LATE SAT NIGHT AND SUN. WENT WITH A CHANCE POPS IN THE AM AS DYING CONVECTION SHOULD MOVE IN AROUND SUNRISE...HIGHEST POPS IN THE SW...CLOSER TO SC KY WHERE BULK OF CONVECTION APPEARS HEADED. THIS CONVECTION SHOULD LEAVE AN OUTFLOW BOUNDARIES AND REMAINING OUTFLOW BOUNDARIES FROM THU PM CONVECTION ALSO REMAIN. MODEL SOUNDINGS...ESPECIALLY NAM SHOW SOME CAPPING... HOWEVER...BOUNDARIES AND APPROACHING COLD FRONT COMBINED WITH SFC HEATING SHOULD BE SUFFICIENT TO BREAK THE CAP. OVERALL...FELT THAT THE NAM DOWNPLAYED CONVECTION TOO MUCH TODAY AND LEANED MORE TOWARD THE GFS THROUGH 0Z TONIGHT. SPC HAS PLACED THE ENTIRE CWA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. ATMOSPHERE WILL BE MORE MOIST THAN YESTERDAY...SO NOT AS MUCH MID LEVEL DRY AIR WILL BE IN PLACE. SHEAR IS EXPECTED TO BE RATHER WEAK. HOWEVER...MODERATE INSTABILITY (CAPES OF AROUND 2500-3000 J/KG AND LI AROUND -5) SHOULD DEVELOP BY EARLY TO MID AFTERNOON ASSUMING THAT CLOUDS FROM AM CONVECTION THIN BY MID TO LATE MORNING. OPTED TO GO WITH THE COOLER END OF MOS GUIDANCE...CLOSE TO PREVIOUS FORECAST HIGH AS MORNING DEBRIS CLOUDS AND AFTERNOON CLOUDS AND PRECIP SHOULD SUPPRESS TEMPS A LITTLE. AFTER 0Z THE GFS SEEMS TO BE MIRED WITH CONVECTIVE FEEDBACK AND LEANED MORE TOWARD THE 0Z NAM...WHICH WAS NOT FAR FROM THE 18Z GFS IDEA. WENT WITH HIGHER POPS LATE TONIGHT...AND CAT POPS ON SAT AS THE SFC WAVE PASSES THROUGH THE AREA. LINGERED POPS INTO SUN EVENING...ESPECIALLY SE UNTIL THE MID LEVEL TROUGH PASSES THE AREA. SPC HAS THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SAT. BEST CHANCE WOULD APPEAR TO BE OVER THE SOUTHERN CWA. SHEAR WILL BE STRONGER AS MID LEVEL FLOW INCREASES WITH APPROACH OF TROUGH AND INSTABILITY SHOULD BE IN THE MARGINAL TO MODERATE RANGE. LOCALLY HEAVY RAIN AND POSSIBLY ISOLATED FLASH FLOODING WILL BE A THREAT AS PW APPROACHES 2 INCHES AND SOME AREAS WILL HAVE THE POTENTIAL TO SEE MULTIPLE HEAVY RAINERS. EXTENDED...THE EXTENDED FORECAST LOOKED IN DECENT SHAPE AND MADE NO CHANGES ATTM. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && GREIF
Hazardous weather outlook, Jul 21, 4:31 AM EDT, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 431 AM EDT FRI JUL 21 2006 KYZ044-050>052-058>060-104-106-108-221145- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN- WOLFE- 431 AM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO EARLY THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. ANY THUNDERSTORMS TODAY OR TONIGHT COULD PRODUCE LOCALLY HEAVY RAIN AND THE RISK FOR ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE FROM SATURDAY INTO SATURDAY EVENING AND AGAIN ON THURSDAY. THUNDERSTORMS DURING THE DAY ON SATURDAY COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAIN...POSSIBLY PRODUCING ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER... HEAVY RAIN OR FLOODING THROUGH SATURDAY. KYZ068-069-079-080-083>088-107-109>120-221145- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- HARLAN-JOHNSON-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY- LESLIE-LETCHER-MARTIN-PIKE- 431 AM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. ANY THUNDERSTORMS TODAY OR TONIGHT COULD PRODUCE LOCALLY HEAVY RAIN AND THE RISK FOR ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE FROM SATURDAY INTO SATURDAY EVENING AND AGAIN ON THURSDAY. THUNDERSTORMS DURING THE DAY ON SATURDAY COULD PRODUCE GUSTY WINDS...HAIL AND LOCALLY HEAVY RAIN...POSSIBLY PRODUCING ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER... HEAVY RAIN OR FLOODING THROUGH SATURDAY. JP
In the hours before
Special weather statement, Jul 21, 4:00 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT FRI JUL 21 2006 KYZ080-085-086-212100- LAUREL-WHITLEY-KNOX- 400 PM EDT FRI JUL 21 2006 ...A STRONG THUNDERSTORM TO AFFECT SOUTHERN LAUREL AND KNOX AND NORTH CENTRAL WHITLEY COUNTIES THROUGH 500 PM EDT FRIDAY AFTERNOON... AT 358 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BARTON... MOVING EAST AT 10 MPH. THIS STORM WILL BE NEAR NORTH CORBIN AROUND 405 PM EDT...MOORE HILL AROUND 410 PM EDT...SILER AROUND 415 PM EDT...WILTON AROUND 420 PM EDT...GRAY AROUND 425 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL AMOUNTS UP TO ONE INCH...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. WJM
Special weather statement, Jul 21, 4:34 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 434 PM EDT FRI JUL 21 2006 KYZ115>117-212130- PERRY-CLAY-LESLIE- 434 PM EDT FRI JUL 21 2006 ...A STRONG THUNDERSTORM TO AFFECT PERRY AND NORTHEASTERN CLAY AND NORTHERN LESLIE COUNTIES THROUGH 530 PM EDT FRIDAY AFTERNOON... AT 434 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JACKS CREEK... MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR SIZEROCK AROUND 440 PM EDT...SAUL AROUND 445 PM EDT...HOSEA AROUND 455 PM EDT...KALIOPI AROUND 500 PM EDT...AND DRYHILL AROUND 510 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL AMOUNTS AROUND ONE INCH...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. WJM
Special weather statement, Jul 21, 4:57 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 457 PM EDT FRI JUL 21 2006 KYZ084-212200- MCCREARY- 457 PM EDT FRI JUL 21 2006 ...A STRONG THUNDERSTORM TO AFFECT MCCREARY COUNTY THROUGH 600 PM EDT FRIDAY EVENING... AT 457 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREAT MEADOWS CAMPSITES...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR CO OPERATIVE AROUND 525 PM EDT...BLUE HERON AROUND 530 PM EDT...STEARNS AROUND 545 PM EDT...AND BEULAH HEIGHTS AROUND 555 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. WJM
Special weather statement, Jul 21, 6:45 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 645 PM EDT FRI JUL 21 2006 KYZ085-086-212330- WHITLEY-KNOX- 645 PM EDT FRI JUL 21 2006 ...A STRONG THUNDERSTORM TO AFFECT KNOX AND CENTRAL WHITLEY COUNTIES THROUGH 730 PM EDT FRIDAY EVENING... AT 645 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FABER...MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR PERKINS AROUND 650 PM EDT...WILTON AROUND 655 PM EDT...GRAY AROUND 700 PM EDT...ARKLE AROUND 705 PM EDT AND DISHMAN SPRINGS AROUND 710 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Jul 21, 7:11 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 711 PM EDT FRI JUL 21 2006 KYZ107-109-220000- JOHNSON-MAGOFFIN- 711 PM EDT FRI JUL 21 2006 ...A STRONG THUNDERSTORM TO AFFECT JOHNSON AND NORTH CENTRAL MAGOFFIN COUNTIES THROUGH 800 PM EDT FRIDAY EVENING... AT 711 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LICKSBURG... MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR BARNETTS CREEK AROUND 725 PM EDT...KERZ AROUND 730 PM EDT...SIP AROUND 735 PM EDT...WHITEHOUSE AROUND 740 PM EDT AND CHESTNUT AROUND 745 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Jul 21, 7:26 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 726 PM EDT FRI JUL 21 2006 KYZ068-069-079-080-220030- ROCKCASTLE-PULASKI-LAUREL-JACKSON- 726 PM EDT FRI JUL 21 2006 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT JACKSON...ROCKCASTLE... NORTH CENTRAL PULASKI AND NORTHERN LAUREL COUNTIES THROUGH 830 PM EDT FRIDAY EVENING... AT 726 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BOONE TO INDIAN LAKES PARK TO BEE LICK...MOVING EAST AT 20 MPH. THE STORMS WILL BE NEAR OTTOWA AROUND 735 PM EDT...WILLAILLA AROUND 740 PM EDT...SPIRO AROUND 745 PM EDT...WABO AROUND 750 PM EDT AND WILDIE AROUND 755 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR EASTERN KENTUCKY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:55 PM EDT | Severe Thunderstorm Warning | JKL | Knox | 44 min |
| Jul 21, 7:17 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin | 28 min |
| Jul 21, 7:50 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 40 min |
| Jul 21, 7:54 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 41 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.